Antipsychotic-Induced Urinary and Fecal Incontinence in Atypical Psychosis: A Rare Case Report

Read full text
Authors: Gülsüm Yilmaz, Eda Nur Küçük
Cited by: 0
References: 22

Abstract

Incontinence caused by antipsychotic drugs is a rare side effect; urinary incontinence is more common than fecal incontinence. In this case, a 62-year-old female patient with a diagnosis of atypical psychosis developed urinary and fecal incontinence one month after initiating depot treatment with Paliperidone Palmitate. Because no other cause for the incontinence was identified during evaluation, it was considered a drug-related side effect, and treatment was switched to Aripiprazole. Atypical antipsychotics are believed to contribute to the development of urinary and fecal incontinence through various mechanisms, including alpha one adrenergic blockade, anticholinergic effects, antiserotonergic effects, interactions with caffeine, and side effects such as sedation and diabetes. In the literature, only one case of urinary incontinence associated with Paliperidone Palmitate has been reported. This case is presented as the first case of double incontinence associated with paliperidone palmitate therapy.

Fields of Study & Subjects

Schizophrenia research and treatment Urinary Bladder and Prostate Research Pelvic floor disorders treatments

Publication details

Journal / source
Case Reports in Clinical Medicine
Volume
15
Issue
02
Pages
19–25
Publication date
1 January 2026